Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 31, 2022, 9:51 AM CDT for Val Verde County, Texas. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2022, 9:51 AM CDT (14:51 UTC)
- Expired
- Aug 31, 2022, 7:59 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 123 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River near Langtry (LTRT2).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08447410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
408
WGUS44 KEWX 311451
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
951 AM CDT Wed Aug 31 2022
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Pecos River Near Langtry affecting Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM CDT.
&&
TXC465-010600-
/O.NEW.KEWX.FL.W.0003.220831T1451Z-220901T0600Z/
/LTRT2.1.ER.220831T1428Z.220831T1800Z.220831T2009Z.NO/
951 AM CDT Wed Aug 31 2022
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Pecos River Near Langtry.
* WHEN...From this morning to just after midnight tonight.
* IMPACTS...At 13.0 feet, (4.0 meters), Turbulence in the river
channel is dangerous to canoeists and kayakers. Flow inundates the
lower banks of the canyon threatening sleeping campers and their
gear.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Wednesday the stage was 9.7 feet.
- Forecast...The river is expected to rise to a crest of 14.0
feet this afternoon. It will then fall below flood stage late
this afternoon.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
13.7 feet on 10/11/1984.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Pecos River
Langtry 10.0 9.7 Wed 9 am CDT 3.3 3.0 2.2
&&
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
2971 10140 2977 10146
$$
MORRIS3 follow-up statements
427
WGUS44 KEWX 311538
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1038 AM CDT Wed Aug 31 2022
...Forecast flooding changed from Minor to Major severity for the
following rivers in Texas...
Pecos River Near Langtry affecting Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 100 AM CDT.
&&
TXC465-010600-
/O.CON.KEWX.FL.W.0003.000000T0000Z-220901T0600Z/
/LTRT2.3.ER.220831T1428Z.220831T1800Z.220831T2141Z.NO/
1038 AM CDT Wed Aug 31 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Moderate flooding is occurring and major flooding is
forecast.
* WHERE...Pecos River Near Langtry.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 20.0 feet, (6.1 meters), Major flooding covers the
bottom of the canyon in most places and is very turbulent and
dangerous to canoeists and kayakers below Pandale to Amistad
Reservoir.
* ADDITIONAL DETAILS...
- At 10:15 AM CDT Wednesday the stage was 18.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:15 AM CDT Wednesday was 18.0 feet.
- Forecast...The river is expected to rise to a crest of 20.2
feet this afternoon. It will then fall below flood stage late
this afternoon.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
19.2 feet on 07/26/2004.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Pecos River
Langtry 10.0 18.0 Wed 10 am CD 3.1 2.4 2.1
&&
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
2971 10140 2977 10146
$$
MORRIS547
WGUS84 KEWX 311853
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
153 PM CDT Wed Aug 31 2022
...The Flood Warning is extended for the following rivers in Texas...
Pecos River Near Langtry affecting Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Even 6 inches of fast-moving flood water can knock you off your feet
and a depth of 2 feet will float your car. Never try to walk, swim,
or drive through such swift water. If you come upon flood waters,
stop, turn around and go another way.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 200 AM CDT.
&&
TXC465-010700-
/O.EXT.KEWX.FL.W.0003.000000T0000Z-220901T0946Z/
/LTRT2.2.ER.220831T1428Z.220831T1530Z.220831T2146Z.NO/
153 PM CDT Wed Aug 31 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Pecos River Near Langtry.
* WHEN...Until late tonight.
* IMPACTS...At 13.0 feet, (4.0 meters), Turbulence in the river
channel is dangerous to canoeists and kayakers. Flow inundates the
lower banks of the canyon threatening sleeping campers and their
gear.
* ADDITIONAL DETAILS...
- At 1:15 PM CDT Wednesday the stage was 13.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:15 PM CDT Wednesday was 18.1 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 2.2 feet early
Monday afternoon.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
13.7 feet on 10/11/1984.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Pecos River
Langtry 10.0 13.6 Wed 1 pm CDT 3.4 3.0 2.5
&&
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
2971 10140 2977 10146
$$
QUIGLEY021
WGUS84 KEWX 010059
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
759 PM CDT Wed Aug 31 2022
...The Flood Warning is cancelled for the following rivers in
Texas...
Pecos River Near Langtry affecting Val Verde County.
TXC465-010200-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-220901T0059Z/
/LTRT2.2.ER.220831T1428Z.220831T1530Z.220831T2133Z.NO/
759 PM CDT Wed Aug 31 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Pecos River Near Langtry.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Wednesday the stage was 6.3 feet.
- Forecast...The river is expected to fall to 1.6 feet Monday
evening.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Pecos River
Langtry 10.0 6.3 Wed 7 pm CDT 2.1 2.0 1.9
&&
LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
2971 10140 2977 10146
$$
BRADYWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 31, 6:23 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 31, 6:23 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 623 AM CDT Wed Aug 31 2022 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 304 AM CDT Wed Aug 31 2022 Early this morning upper air analysis and GOES-16 water vapor imagery revealed the upper level low centered across Far West Texas and northern Chihuahua Mexico. Embedded vorticity maximum were pivoting northward around the low, up the Rio Grande where favorable lift is taking place. A deep moisture plume was evident extending from West Texas and the Big Bend into South Central Texas. Precipitable water value is currently estimated to be around 1.9 to 2.3" across the CWA, with higher values pooled along the Rio Grande and well above the CFSR 90th percentile. Radar imagery is indicating an increase in convection across the Winter Garden and Rio Grande regions early this morning, similar to where CAM guidance suggested re-development would take place. Higher PoPs through the morning hours will be located across the Rio Grande, southern Edwards Plateau, and western Hill Country. 00Z HREF 24 hr QPF probability-matched mean indicates the potential for some pockets of 1-3" of rainfall across the region, which could occur relatively quickly. Many areas of the western CWA that experienced heavy rainfall yesterday have seen 1-hr and 3-hr flash flood guidance (FFG) drop considerably, and any additional heavy rainfall today could lead to flooding in spots. We have issued a Flood Watch for this region. While PoPs and the likelihood of heavy rainfall is less as you get east into Kerr and Bandera counties, out of an abundance of caution we have included these two counties in the watch given how low the FFG is after the rainfall yesterday. Farther east, convective coverage is expected to be isolated through the morning and widely scattered this afternoon and evening. Tonight the low opens into a broad trough axis from northwest Mexico into West Texas. Most of the better forcing overnight will reside across Mexico, Big Bend, Trans Pecos, and into Val Verde County, where the threat of locally heavy rainfall could continue. We will keep the higher PoPs overnight out across Val Verde County. The Flash Flood Watch has been run through Thursday morning, however the tonight period may likely be adjusted to just include Val Verde. On Thursday the better focus for more numerous showers and storms will be north of the region, closer to the aforementioned trough axis across Mexico and West Texas linking into a trough across North and Northeast Texas. Isolated to widely scattered showers and storms are forecast Thursday afternoon across South Central Texas. Outflow boundaries originating from North Central and Northeast Texas may serve as the better focus for coverage of showers and storms late Thursday afternoon and early evening across the northeast CWA. && .LONG TERM... (Thursday night through Tuesday) Issued at 304 AM CDT Wed Aug 31 2022 An active weather pattern is expected to continue through the long term period, favoring continued chances for heavy rainfall and slightly below normal temperatures. At the beginning of the long term period, the 500 mb level pattern is expected to be characterized by strong sub-tropical ridging across the western CONUS with a Bermuda High off the southeastern US coast. In between, troughing is expected to be found across the Mississippi River Valley into the southern Plains. Through the weekend and into next week, this upper level weakness looks to break away from the mean flow and become an inverted trough that will linger across the southern Plains into the middle of next week. The persistent, relative upper level low pressure in combination with continuing anomalously high PWAT values results in daily chances for at least scattered showers and storms. Specifics as to the placement and magnitude of QPF totals through the long term are uncertain due to mesoscale interactions and the convective nature of storms. However, slow storm motions and training storms are expected at times, and in combination with wet antecedent conditions this could lead to isolated instances of flash flooding through at least the weekend. This is reflected in WPC's EROs for days 3-5, with a marginal risk across all of south central TX on Friday and Day 4 and 5 slight risks across southern and eastern portions of the CWA for this weekend. As mentioned above, temperatures (mainly the highs) are expected to be a few degrees below average each day through the long term due to the increased cloud cover and moisture. && .AVIATION... (12Z TAFS) Issued at 623 AM CDT Wed Aug 31 2022 A mix of IFR and MVFR ceilings prevail near and west of the I-35 corridor. These ceilings will hold through the morning, then become VFR 17Z-19Z. Numerous SHRA and scattered TSRA will continue through the morning hours across western areas, closer to the Rio Grande, impacting DRT. Activity out west is expected to decrease to more isolated in coverage in the afternoon. Elsewhere, isolated to widely scattered SHRA and TSRA activity is possible, especially in the afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 75 91 74 / 40 40 50 50 Austin Bergstrom Intl Airport 91 75 92 74 / 40 40 50 40 New Braunfels Muni Airport 91 75 93 74 / 40 30 40 40 Burnet Muni Airport 88 73 88 72 / 50 40 60 50 Del Rio Intl Airport 84 74 89 74 / 90 70 40 30 Georgetown Muni Airport 89 75 91 73 / 50 30 60 50 Hondo Muni Airport 89 75 92 74 / 40 30 30 30 San Marcos Muni Airport 92 74 93 73 / 40 30 40 40 La Grange - Fayette Regional 92 75 93 74 / 30 30 50 30 San Antonio Intl Airport 90 75 92 75 / 40 30 40 40 Stinson Muni Airport 91 75 94 75 / 40 30 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for Bandera-Dimmit-Edwards- Kerr-Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. && Short-Term...76 Long-Term...Gale Aviation...76
Hazardous weather outlook, Aug 31, 3:45 AM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 345 AM CDT Wed Aug 31 2022 TXZ171>173-183>194-202>209-217>225-228-011000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 345 AM CDT Wed Aug 31 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are expected today across portions of the Rio Grande, southern Edwards Plateau, and western Hill Country. Scattered showers and storms could continue into tonight along the Rio Grande. Quick, heavy rainfall, with isolated totals of 1-3 inches, could lead to flash flooding across this region and a Flash Flood Watch is in effect through early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will be possible Thursday through Tuesday. A few spots could see heavy rain totals over two inches, leading to isolated flooding potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 31, 9:46 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 AM CDT WED AUG 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM FLASH FLOOD 2 S CAMP WOOD 29.65N 100.01W
08/31/2022 REAL TX TRAINED SPOTTER
PICTURES OF WATER OVER US 55 SOUTH OF CAMP
WOOD.
&&
AQThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:59 PM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 2 hr |
| Aug 30, 8:37 PM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real | 83 min |
| Aug 31, 2:05 AM CDT | Flood Watch | EWX | Bandera, Dimmit, Edwards, Kerr, Kinney, Maverick and 4 more | 20 hr |
| Aug 31, 4:24 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick | 3 hr |
| Aug 31, 4:52 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Aug 31, 5:27 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Aug 31, 6:08 AM CDT | Areal Flood Advisory | EWX | Bandera, Real | 3 hr |
| Aug 31, 6:36 AM CDT | Flash Flood Warning | EWX | Bandera, Real | 4 hr |
| Aug 31, 7:55 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Aug 31, 7:58 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 31, 8:39 AM CDT | Areal Flood Advisory | EWX | Real | 3 hr |
| Aug 31, 9:00 AM CDT | Flash Flood Warning | EWX | Edwards, Real, Uvalde | 3 hr |
| Aug 31, 9:33 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 31, 10:57 AM CDT | River Flood Warning | EWX | Val Verde | 9 hr |
| Aug 31, 6:11 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Aug 31, 6:35 PM CDT | Areal Flood Advisory | EWX | Bandera | 115 min |
| Aug 31, 6:43 PM CDT | Special Weather Statement | EWX | Comal | 47 min |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.